Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 17, 2017, 3:43 AM CDT for Kleberg County, Nueces County, Texas. It took effect at Mar 17, 2017, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2017, 3:43 AM CDT (08:43 UTC)
- In effect from
- Mar 17, 2017, 11:00 AM CDT
- Expired
- Mar 17, 2017, 3:22 PM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
661 WWUS74 KCRP 170843 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 343 AM CDT Fri Mar 17 2017 ...WIND ADVISORY IN EFFECT FOR THE SOUTHERN COASTAL BEND TODAY... .South southeast to southeast winds will increase today over the southern Coastal Bend. Winds between 20 and 30 mph with gusts to 40 mph will be possible. TXZ242-243-171800- /O.NEW.KCRP.WI.Y.0005.170317T1600Z-170317T2300Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 343 AM CDT Fri Mar 17 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CDT this evening. * TIMING...Between 11 AM this morning and 6 PM this evening. * WINDS...South southeast to southeast winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Driving high profile vehicles may become difficult, especially over area bridges and elevated roadways. Strong winds may displace loose objects and could result in minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
338 WWUS74 KCRP 171748 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1248 PM CDT Fri Mar 17 2017 ...WIND ADVISORY CONTINUES FOR SOUTHERN COASTAL BEND... .Southeast winds should strengthen this afternoon across especially the Southern Coastal Bend. Sustained wind speeds of 25 to 35 mph with gusts around 40 mph will be possible. TXZ242-243-172300- /O.CON.KCRP.WI.Y.0005.000000T0000Z-170317T2300Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 1248 PM CDT Fri Mar 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...Through late afternoon. * WINDS...Sustained southeast 25 to 35 mph with gusts around 40 mph. * IMPACTS...Driving high profile vehicles may become difficult, especially over area bridges and elevated roadways. Strong winds may displace loose objects and could result in minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ HART
833 WWUS74 KCRP 172022 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 322 PM CDT Fri Mar 17 2017 TXZ242-243-172130- /O.CAN.KCRP.WI.Y.0005.000000T0000Z-170317T2300Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 322 PM CDT Fri Mar 17 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. While southeast winds remain gusty...the significantly stronger wind speeds are no longer expected. Thus...the Wind Advisory has been cancelled. Wind speeds may still strengthen slightly late this afternoon...but should remain below Wind Advisory thresholds. $$ Hart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 12:49 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 17, 12:49 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1249 AM CDT Fri Mar 17 2017
.DISCUSSION...
Updated for 06z aviation.
&&
.AVIATION...
MVFR ceilings will be possible at ALI/VCT/CRP overnight into early
Friday morning. Low clouds should mix out between 14z and 16z with
VFR conditions returning late morning into the afternoon hours.
Strong LLJ develops overnight, resulting in LLWS at the terminals
until LLJ mixes out mid morning. Gusty south to southeasterly
winds will be common in the afternoon, possibly in excess of 30
knots at CRP. Winds will subside around 00z/01z. Low clouds may
return at VCT before the end of the period and have included MVFR
ceilings beginning at 03z.
&&
.PREVIOUS DISCUSSION... /Issued 1002 PM CDT Thu Mar 16 2017/
DISCUSSION...Made slight adjustments downward for minimum
temperatures for the Victoria Crossroads tonight. Other than some
minor modifications to wind speed and sky cover, no major changes
were made for the update.
MARINE...Wind speeds are around 20 knots at buoy 19 and a little
lower at buoy 20. But with low level jet developing overnight,
expect the wind speeds will be at SCA levels for the offshore
waters through the night. No change to the current SCA.
PREVIOUS DISCUSSION... /Issued 638 PM CDT Thu Mar 16 2017/
DISCUSSION...See Aviation section for 00Z TAFs.
AVIATION...Gusty south-southeast winds will continue for the next
couple of hours over the coastal plains. Otherwise, VFR conditions
will exist over the region into the early overnight hours. Low
level jet strengthens to 40-45 knots late tonight and kept the
mention of low level wind shear in all of the TAFs from 09-10Z
through 15Z. MVFR ceilings will be possible over the inland
coastal plains from 09Z through mid morning, except for VCT area
where MVFR ceilings will linger until 18Z. VFR conditions will be
prevalent for Friday afternoon. Southerly winds will increase by
15Z and strengthen into the afternoon. Wind gusts over 30 knots
will be possible over the Coastal Bend in the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 67 83 65 82 / 0 0 10 10 10
Victoria 83 63 83 62 82 / 10 10 10 10 10
Laredo 90 67 89 67 87 / 0 0 10 10 10
Alice 87 64 86 62 85 / 0 0 10 10 10
Rockport 81 68 81 67 79 / 0 0 10 10 10
Cotulla 90 64 87 63 86 / 0 0 10 10 10
Kingsville 88 65 84 64 85 / 0 0 10 10 10
Navy Corpus 81 69 79 68 79 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Mar 16, 4:09 AM CDT, 23 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 409 AM CDT Thu Mar 16 2017 TXZ229>234-239>247-170915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 409 AM CDT Thu Mar 16 2017 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There will be a moderate risk of rip currents along Mustang and Padre Islands today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a moderate risk of rip currents along Mustang and Padre Islands on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-170915- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 409 AM CDT Thu Mar 16 2017 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A small craft advisory has been issued for the offshore waters beyond 20 nautical miles for late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:33 AM CDT | Small Craft Advisory | CRP | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.